Message board topics
Reply Create A New Topic Subscribe to this Discussion
Community Leader community leader photo Community Leader
ANARIE is the moderator for this forum.
Author:
OTEMPURA's Photo OTEMPURA Posts: 283
6/9/18 5:38 A

My SparkPage
Send Private Message
Reply
I have PCOS which is related to Diabetes and is treated with Metformin... I however have not taken my medication in about 6 years, since it last ran out... I haven't been back to the doctor since then (mostly due to financial issues and lack of insurance. I have insurance now though but there other private issues preventing me from going. Beyond that the metformin made me sick to the point of vomiting so I was, at the time it ran out, looking for someone to give me a second opinion or alternate means of treatment or whether I acutally needed the metformin because of the nausea it caused and the inability for me to eat or drink while taking it. The person who prescribed it was the midwife/gyno that that I was seeing for my IUD... who had done different tests and bloodwork and exrays(?ultrasounds) to verify the condition.)

The darkened inner thighs came about very slowly as I got larger and my thighs started rubbing together more. It was gone last time I lost weight because my thighs did not touch, but now they're rubbing together much more :/

Most facial products say not to use them anywhere other than the face so I would be far too scared to put it in my thighs as such I have extremely sensitive skin that hives up at the slightest provocation which is why I would be hesitant to put my facial products down there (I use clearasil and differin on my face.)

:) (smiliy is because there are a lot of responses that I didn't expect so many too and most seem concerned over diabetes and I don't want to sound harsh and am not trying to sound harsh and that is hard so I put the smiliy there so if for any reason I come accross like that, it might help(?) because I like this forum and don't want people thinking I have a bad personality and I appreciate the people responding.)

I'll go to a dermatologist soon, I have to see one to have a small tumor removed off my neck (consmetic! non surgery!) and I'll ask the woman about it while I'm there if there is something I can do about it. I thought maybe some people here might know how to reduce it or help since I've heard (online) that it's common in larger people.

I actually used body glide (to the person who suggested it!) I love that stuff, I totally forgot about it! I used to use it when I ran but I went through it so quickly that I bought long compression shorts instead to prevent the chubb rub when I ran the first time. I avoided shorts the first time I was losing weight unless I was wearing the compression shorts since I was so self concious but all of my shorts are VERY tiny since I got over that fear of showing my legs (also my boyfriend says I have beautiful legs, and I even got a thigh tattoo since then and I've learned to love them too so I wouldn't want to hide them) which is why I thought I'd find a way to help with the darkened area quicker this time instead of waiting for the weight to fall off

:)

"Today, live like you wanna,
Let yesterday burn and throw it in a fire!"
-Live like a warrior, Matisyahu


 current weight: 184.0 
184
165.5
147
128.5
110
TSERISA's Photo TSERISA SparkPoints: (3,443)
Fitness Minutes: (2,547)
Posts: 414
6/9/18 4:20 A

My SparkPage
Send Private Message
Reply
Friction/chafing can definitely cause hyperpigmentation! Disorders like diabetes, dermatitis, and Addison's disease can definitely cause it as well. So although I believe it's most likely from the rubbing, I agree that it's probably a good idea to get a full checkup if you haven't recently.

Chafing also can lead to the formation of blackheads and other forms of acne. Blackheads can happen when the sebum is trapped, and the friction from rubbing things can cause dead skin cells to get rubbed into the pores, blocking them. It's one reason that exfoliating can actually make acne worse.

As for treatment, since it's in such a sensitive area, I suggest if at all possible going to a dermatologist. Many of the treatments I know of shouldn't be used in that area, as you mentioned. A dermatologist could help you find a safe and effective treatment.



 current weight: 139.4 
170
159.75
149.5
139.25
129
ARCHIMEDESII's Photo ARCHIMEDESII SparkPoints: (205,221)
Fitness Minutes: (308,158)
Posts: 27,709
6/6/18 6:02 A



My SparkPage
Send Private Message
Reply
OTEMPURA,

I don't know how bad these dark areas of your inner thigh are, but LADY does bring up a good point. When did you notice the darkness appear ? Do you see dark patches on any other parts of your body ?

The reason I ask is because people who suffer from diabetes can have skin discoloration. When is the last time you had a full physical ? If it's been a long time and you've regained weight, you should get a full physical. It's important to get your blood work done for a baseline. As you begin to eat better and get some regular exercise, that will help improve all your numbers like cholesterol, blood sugar, blood pressure, etc.

the dark patches could be nothing and they could be a sign of a medical issue.

If you're concerned, you should check in with your doctor. It will give you some peace of mind if you do.

LADYSTARWIND's Photo LADYSTARWIND SparkPoints: (85,973)
Fitness Minutes: (67,966)
Posts: 5,261
6/6/18 1:07 A

My SparkPage
Send Private Message
Reply
hmmm...sounds like time to visit a doctor. Just because your thighs rub together, they shouldn't actually turn dark. That sounds like some kind of bruising...and you wouldn't want blackheads (if that's what is there) to get infected.

(I'm presuming you've ruled out dye from new pants, right? I ask only because I had a friend at camp one summer who's legs turned...BLUE...from the new jeans her mom had sent with her which had never been worn/washed first! LOL!!)
Take care, and hope you can discover what the cause is.....
patti


Patti
"The only thing we have to decide is what to do with the time that is given to us."
Gandalf: Lord of the Rings


 current weight: 137.0 
150
144.75
139.5
134.25
129
NIRERIN Posts: 14,400
6/5/18 7:12 P

Send Private Message
Reply
Just out of curiosity, what facial products are you using that would not be safe for other areas? I can see where the cost might be prohibitive, but usually facial would be okay anywhere less sensitive than the face. Body products can be rough on the face, which is why you would not want to go body to facial.

-google first. ask questions later.

ARCHIMEDESII's Photo ARCHIMEDESII SparkPoints: (205,221)
Fitness Minutes: (308,158)
Posts: 27,709
6/5/18 12:44 P



My SparkPage
Send Private Message
Reply
OTEMPURA ,

Welcome back !

I'm not sure if this product will help with dark spots/areas, but it should help with chaffing. Chaffing is a common issue for runners. So there is a cream/gel called Body Glide which helps reduce friction when their thighs rub together. There are different other brands, but Body Glide is one of the most popular.

As far as skin discoloration, that could be genetic or age related as opposed to weight gain. I wouldn't worry about it too much. You can always talk to your doctor about being referred to a dermatologist if you do feel there is a problem.

Here's what I learned from my own experiences with losing weight. as you begin to eat more healthfully, your body will change from the inside out. When your insides are healthy, that reflects on your outsides. So as you learn to eat more nutritiously, you will see changes in your skin, your hair, your nails, etc.

Some changes are subtle. I didn't notice changes in my nails until a good 6+ months after I'd started to eat better. But eventually I did notice changes and not just on the scale.

try not to worry about any imperfections you may see. Remember, you don't have to be perfect to be healthy. Get Body Glide for the chaffing.




Edited by: ARCHIMEDESII at: 6/5/2018 (12:45)
OTEMPURA's Photo OTEMPURA Posts: 283
6/5/18 11:57 A

My SparkPage
Send Private Message
Reply
Hi guys, it's been quite a while since I've been on the forums but I had a question about darkened inner thighs that I wanted to ask and didn't know where exactly I should put it!

Sorry mods if it's in the wrong spot!

Now onto the question... I know that the biggest cure for darkened inner thigh is to lose weight and I am absolutely working on that. However, since I've gained weight back (about 50 lbs and I am back to trying to lose it) I've found that my thighs have been rubbing together uncomfortably and now they've darkened, much more than they did last time I was this big (I work 3rd shift now, so my skin is quite a bit paler than I've ever been!)

I also have noticed that I've got (I'm sorry for TMI) something that looks like blackheads on my inner thighs as well.

It's not safe to use facial products on inner thighs or anywhere other than your face, so I'm not sure what to do about this and since it's so much darker than the first time it's making me very uncomfortable; I'm not too body shy so my shorts (the 3 I own) are all about 2 inch inseam and it shows it off... vividly.

Is there anything I can do to reduce the dark color or at least get rid of the apparent blackheads?

"Today, live like you wanna,
Let yesterday burn and throw it in a fire!"
-Live like a warrior, Matisyahu


 current weight: 184.0 
184
165.5
147
128.5
110
Page: 1 of (1)  

Report Inappropriate Post

Other SparkPeople Cafe Topics:


Thread URL: https://www.sparkpeople.com/myspark/messageboard.asp?imboard=1&imparent=45691620

Review our Community Guidelines